Alert archive / Illinois / Flash Flood Warnings in 2012

Flash Flood Warning 12, NWS Chicago, IL

May 26, 2012Winnebago County, Illinois

NWS Chicago, IL issued this flash flood warning at May 26, 2012, 5:23 AM CDT for Winnebago County, Illinois. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2012, 5:23 AM CDT (10:23 UTC)
Expired
May 26, 2012, 10:38 AM CDT
In force
5 hr
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Flood severity
None

County Winnebago County, IL

The radar

The Milwaukee radar (KMKX), 80 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 6:40 AM CDTHEAVY RAIN 1.32 E Rockford, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 10.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2012-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2012-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1813 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
490 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

045 
WGUS53 KLOT 261023
FFWLOT
ILC201-261630-
/O.NEW.KLOT.FF.W.0012.120526T1023Z-120526T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
523 AM CDT SAT MAY 26 2012

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* FLASH FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
  CENTRAL WINNEBAGO COUNTY IN NORTH CENTRAL ILLINOIS...

* UNTIL 1130 AM CDT

* AT 521 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
  WARNED AREA. DOPPLER RADAR INDICATED PRECIPITATION OF TWO INCHES   
  IN ONE HOUR OVER PORTIONS OF WINNEBAGO COUNTY.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...LOVES
  PARK...MACHESNEY PARK...ROCKFORD...CHERRY VALLEY...PECATONICA...
  ROSCOE AND WINNEBAGO.

LAT...LON 4241 8894 4240 8894 4222 8894 4222 8940
      4243 8939 4243 8894

$$

BMD
4 follow-up statements
898 
WGUS73 KLOT 261156
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
656 AM CDT SAT MAY 26 2012

ILC201-261630-
/O.CON.KLOT.FF.W.0012.000000T0000Z-120526T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINNEBAGO IL-
656 AM CDT SAT MAY 26 2012

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL WINNEBAGO COUNTY
UNTIL 1130 AM CDT...

AT 656 AM CDT...DOPPLER RADAR INDICATED THAT TWO TO THREE INCHES OF 
PRECIPITATION FELL OVER THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE 
RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...LOVES PARK...
MACHESNEY PARK...ROCKFORD...CHERRY VALLEY...PECATONICA...ROSCOE AND
WINNEBAGO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE ELEVATED LEVELS ON SMALL
CREEKS AND STREAMS...PONDING OF WATER ON ROADS...URBAN AREAS...
HIGHWAYS... UNDERPASSES AND LOW LYING AREAS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4241 8894 4240 8894 4222 8894 4222 8940
      4243 8939 4243 8894

$$

BMD
678 
WGUS73 KLOT 261255
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
755 AM CDT SAT MAY 26 2012

ILC201-261630-
/O.CON.KLOT.FF.W.0012.000000T0000Z-120526T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINNEBAGO IL-
755 AM CDT SAT MAY 26 2012

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL WINNEBAGO COUNTY
UNTIL 1130 AM CDT...

AT 756 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE HEAVY RAIN HAS ENDED ACROSS THE WARNED AREA...HOWEVER RUN 
OFF IS LIKELY CONTINUING FROM THE 1 TO LOCALLY OVER 2 INCHES OF RAIN 
THAT FELL EARLIER THIS MORNING. ADDITIONAL THUNDERSTORMS AND HEAVY 
RAINFALL RAIN POSSIBLE THE NEXT SEVERAL HOURS.

LAT...LON 4241 8894 4240 8894 4222 8894 4222 8940
      4243 8939 4243 8894

$$

IZZI
936 
WGUS73 KLOT 261415
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
915 AM CDT SAT MAY 26 2012

ILC201-261630-
/O.CON.KLOT.FF.W.0012.000000T0000Z-120526T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINNEBAGO IL-
915 AM CDT SAT MAY 26 2012

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL WINNEBAGO COUNTY
UNTIL 1130 AM CDT...

AT 909 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THE THUNDERSTORMS THAT PRODUCED THE VERY HEAVY RAINFALL ACROSS THE 
WARNED AREA HAVE PUSHED EAST OF THE WARNED AREA...HOWEVER ADDITIONAL 
SHOWERS AND THUNDERSTORMS HAVE SINCE REDEVELOPED. RUNOFF FROM 
EARLIER RAINFALL MAY CONTINUE...AND MAY BECOME ENHANCED WITH THE 
ADDITIONAL RAINFALL THAT IS OCCURRING AT THIS TIME. SHOWERS AND 
THUNDERSTORMS WILL STEADILY PUSH EAST ACROSS THE WARNED AREA...AND 
EVENTUALLY COME TO AN END BY 10 AM CDT THIS MORNING. 

SOME LOCATIONS THAT HAVE OBSERVED VERY HEAVY RAINFALL IN A SHORT 
PERIOD OF TIME THIS MORNING INCLUDE...

LOVES PARK...       MACHESNEY PARK...       ROCKFORD...
CHERRY VALLEY...    PECATONICA...           ROSCOE...
WINNEBAGO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 4241 8894 4240 8894 4222 8894 4222 8940
      4243 8939 4243 8894

$$
866 
WGUS73 KLOT 261538
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1038 AM CDT SAT MAY 26 2012

ILC201-261553-
/O.CAN.KLOT.FF.W.0012.000000T0000Z-120526T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINNEBAGO IL-
1038 AM CDT SAT MAY 26 2012

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL WINNEBAGO
COUNTY IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED...ENDING THE FLOOD 
THREAT. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR 
LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4241 8894 4240 8894 4222 8894 4222 8940
      4243 8939 4243 8894

$$

BEACHLER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at May 26, 4:16 AM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, May 26, 4:16 AM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
416 AM CDT SAT MAY 26 2012

.DISCUSSION...
306 AM CDT

SHORT TERM...SATURDAY THROUGH MONDAY NIGHT...
MAIN CONCERNS WILL BE CONVECTIVE CHANCES THROUGH THE PERIOD AS WELL
AS INCREASE IN TEMPERATURES...MOST NOTABLY ON SUNDAY.

THIS MORNING...A STATIONARY FRONT SPANS EAST TO WEST FROM NORTHERN
MISSOURI INTO CENTRAL INDIANA WITH A BROAD AREA OF THUNDERSTORMS TO
THE NORTH OF THE FRONT ACROSS THE NORTHERN HALF OF IOWA AND MOVING
INTO FAR NORTHWESTERN ILLINOIS. WOULD EXPECT MOST OF THE ONGOING
ACTIVITY TO RIDE NORTH OF THE FORECAST AREA ALONG THE PERIPHERY OF
THE UPPER RIDGE BUT COULD SEE SOME NEW DEVELOPMENT BACK-BUILDING
SOUTH INTO THE BETTER INSTABILITY. THE BEST CHANCES FOR US WILL BE
NEAR THE WISCONSIN STATE LINE.

THE FRONT IS THEN FORECAST TO SURGE NORTHWARD TODAY. SOUTH OF THE
BOUNDARY...INSTABILITY WILL INCREASE TO 3000+ J/KG BUT SHOULD REMAIN
CAPPED IN ABSENCE OF ANY LARGE SCALE ASCENT. MAIN PRECIP CONCERNS
WILL BE JUST AHEAD OF THE FRONT...WHERE ISENTROPIC ASCENT
MAY BE ABLE TO TAP INTO THE MORE MODEST INSTABILITY THAT EXISTS
NORTH OF THE FRONT. STILL...WITH BROAD SUBSIDENCE ALOFT/H5 HEIGHT
RISES...ANY CONVECTION SHOULD REMAIN ISOLATED AND WILL ONLY MAINTAIN
SLIGHT CHANCE POPS FOR THIS AFTERNOON MAINLY NORTH OF THE I-80
CORRIDOR. BY LATE THIS AFTERNOON...EXPECT THE FRONT TO REACH
WISCONSIN.

TEMPERATURES TODAY SHOULD RISE INTO THE LOW 90S SOUTH OF I-80...AND
80S TO THE NORTH...EXCEPT ALONG THE LAKE IN ILLINOIS WHERE SOUTHEAST
WINDS WILL KEEP TEMPERATURES COOLER. DEWPOINTS ARE ALSO PROGGED TO
INCREASE TODAY...THOUGH DEEP MIXING AND VERY DRY AIR ALOFT WILL HELP
KEEP HUMIDITY IN CHECK.

SUNDAY...WILL BE WELL INTO THE WARM SECTOR ON SUNDAY AND WILL SEE
THE WARMEST DAY OF THE YEAR SO FAR...WITH TEMPERATURES RISING WELL
INTO THE 90S. HUMIDITY AND RESULTANT HEAT INDICES WILL BE OF CONCERN
SUNDAY. FORECAST SOUNDINGS SHOW VERY DRY AIRMASS IN PLACE ALOFT AND
MIXING SHOULD ONCE AGAIN HELP KEEP DEWPOINTS IN CHECK //MID 60S
MIXING OUT INTO THE 50S IN THE AFTERNOON///...DESPITE SOME GUIDANCE
SUGGESTING DEW POINTS INTO THE 70S. THIS WILL LEAD TO A MAX HEAT
INDEX AROUND 100F. RECORD TEMPERATURES ARE 94 AND 92 FOR CHICAGO AND
ROCKFORD...RESPECTIVELY...AND THERE IS A GOOD PROBABILITY OF
BREAKING THESE RECORDS. WINDS CONTINUE TO LOOK SLIGHTLY TOO STRONG
FOR A LAKE BREEZE TO PUSH INLAND...BUT CONFIDENCE NOT PARTICULARLY
HIGH. WILL NOT INCLUDE IN GRIDS NOW...BUT MAY SEE SOME AREAS
IMMEDIATELY ALONG THE LAKESHORE GET SOME RELIEF FROM THE HEAT SUNDAY.

MONDAY...NEGATIVELY TILTED TROUGH PROGGED TO LIFT NORTHEAST ACROSS
THE PLAINS. AS THE SURFACE LOW MOVES EAST ACROSS NORTH DAKOTA...THE
PRESSURE GRADIENT WILL TIGHTEN ACROSS THE MIDWEST LEADING TO GUSTY
WINDS OF 30 MPH OR SO ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA.
TEMPERATURES MONDAY SHOULD WARM INTO THE 90S AGAIN...THOUGH MAY BE
SLIGHTLY COOLER COMPARED TO SUNDAY WITH MORE CLOUD COVER DUE TO
CONVECTIVE DEBRIS FROM THE FRONT. THE COLD FRONT WILL SWEEP ACROSS
THE FORECAST AREA MONDAY NIGHT BRINGING SHOWERS AND THUNDERSTORMS.

LONG TERM...TUESDAY THROUGH FRIDAY...
EXPECT COOLER/SEASONABLE TEMPERATURES TO ARRIVE TUESDAY IN THE WAKE
OF THE COLD FRONT...WITH BELOW NORMAL TEMPERATURES TO ROUND OUT THE
REMAINDER OF THE WEEK. A RE-ENFORCING/WEAK COLD FRONT WILL DROP
SOUTH ACROSS THE REGION WEDNESDAY WITH H85 TEMPS DROPPING INTO THE
LOW SINGLE DIGITS ACROSS NORTHERN ILLINOIS. THE ECMWF AND GFS BOTH
ADVERTISE A LOW MOVING ACROSS THE MID MISSISSIPPI VALLEY INTO THE
OHIO VALLEY TOWARDS THE END OF THE WEEK BRINGING A CHANCE OF RAIN TO
THE REGION...THOUGH THE ECMWF IS ABOUT 12 TO 18 HOURS SLOWER. BMD

&&

.CLIMATE...

...RECORD BREAKING HIGH TEMPERATURES EXPECTED SUNDAY MAY 27TH...

302 PM...CURRENTLY FORECASTING A NEW RECORD HIGH AT ORD OF 96 ON
SUNDAY...MAY 27TH. THE ORD RECORD HIGH FOR MAY 27TH IS 94 SET IN
1911.

THE EARLIEST OCCURRENCE OF 96 DEGREES OR HIGHER IN CHICAGO IS ON
MAY 31ST 1934 WHEN A RECORD HIGH OF 98 WAS REACHED. THUS...IF THE
TEMPERATURE DOES REACH 96...OR HIGHER...ON SUNDAY MAY 27TH...IT
WILL BECOME THE WARMEST TEMPERATURE THIS EARLY IN THE YEAR.

CURRENTLY FORECASTING A NEW RECORD HIGH OF 98 AT RFD ON SUNDAY...
MAY 27TH. THE RFD RECORD HIGH FOR MAY 27TH IS 92 SET IN 1978.

THE EARLIEST OCCURRENCE OF 98 DEGREES OR HIGHER IN ROCKFORD IS ON
MAY 31ST 1934 WHEN A RECORD HIGH OF 106 WAS REACHED. THUS...IF
THE TEMPERATURE DOES REACH 98...OR HIGHER...ON SUNDAY MAY 27TH...
IT WILL BECOME THE WARMEST TEMPERATURE THIS EARLY IN THE YEAR.

A LIST OF RECORD HIGH TEMPS AND RECORD HIGH MINIMUM TEMPS FOR THE
UPCOMING HOLIDAY WEEKEND IS BELOW. DEPENDING ON FRONTAL TIMING...
REACHING RECORD HIGHS ON MONDAY IS POSSIBLE...BUT CONFIDENCE IS
LOWER THAN REACHING RECORD HIGHS ON SUNDAY.

RECORDS FOR ORD...
                   HIGH TEMP/YEAR    HIGH MINIMUM TEMP/YEAR

SAT MAY 26TH           94/1911               75/1914
SUN MAY 27TH           94/1911               75/1911
MON MAY 28TH           93/1977               74/2006

RECORDS FOR RFD...

SAT MAY 26TH           92/1911               67/1991
SUN MAY 27TH           92/1978               71/1914
MON MAY 28TH           93/2006               69/2006

CMS

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 09Z...

* SCTD TSRA LIKELY THIS MORNING...ESPECIALLY NORTH OF ORD

IZZI

//DISCUSSION...UPDATED 09Z...

SHRA/TSRA SEEM TO BE HUGGING THE WI/IL BORDER WITH A GRADUAL
TENDENCY FOR THE EAST-WEST AXIS OF STORMS TO MIGRATE VERY SLOWLY
NORTHWARD WHILE INDIVIDUAL STORMS TEND TO PROPAGATE A BIT
SOUTHEASTWARD TOWARD GREATER INSTABILITY. NET MOTION IS LARGELY
DUE EAST AND SHOULD RESULT IN THE MAJORITY OF TSRA STAYING JUST TO
THE NORTH OF ORD...BUT IT WILL BE VERY CLOSE AND ITS POSSIBLE THAT
ORD COULD SEE A PERIOD OR TWO OF THUNDER. GIVEN THAT THE MOST
LIKELY SCENARIO IS MOST STORMS STAYING NORTH OF THE TERMINAL HAVE
OPTED TO JUST HANDLE THREAT WITH VCTS FOR NOW...BUT WILL MONITOR
RADAR/SATELLITE TRENDS CLOSELY FOR POSSIBLE AMENDMENTS.

IZZI

UPDATED 06Z...

SCATTERED THUNDERSTORMS DEVELOPING OVER IOWA SHOULD TRANSLATE
EASTWARD ACROSS SOUTHERN WI AND POSSIBLY NORTHERN IL LATE TONIGHT
INTO EARLY SATURDAY MORNING. OBJECTIVE GUIDANCE SUGGESTS THAT
ATMOSPHERE IS DESTABILIZING QUICKLY OVER NORTHERN IL SUGGESTING AT
LEAST A SLIGHTLY GREATER THREAT OF TS AT TERMINALS OVERNIGHT INTO
EARLY SAT MORNING...HOWEVER CONFIDENCE AND COVERAGE NOT HIGH
ENOUGH TO INCLUDE TS IN TAFS AT CHGO TERMINALS BUT DID INTRODUCE
TS AT RFD. WILL NEED TO MONITOR HOW STORMS EVOLVE OVER NORTHERN IA
OVERNIGHT...CURRENT EXPECTATION IS THAT THEY SHOULD SHIFT MAINLY
NORTH OF THE WI/IL BORDER SHORTLY AFTER SUNRISE SAT MORNING BUT
SHOULD MORE ORGANIZED CLUSTER FORM THEN THREAT MAY BE A BIT HIGHER
LATER INTO THE MORNING SAT FOR CHGO METRO AREA.

WARM FRONT LIKELY TO REMAIN SOUTH OF THE AREA THROUGH THE DAY
SATURDAY WITH EAST TO NORTHEAST WINDS OFF THE LAKE EXPECTED
THROUGH THE DAY. WARM FRONT LIKELY TO SHIFT NORTHWARD INTO
WISCONSIN SATURDAY NIGHT WITH WIND SHIFT TO THE SOUTH EXPECTED.
OUTSIDE OF ANY TSRA THIS MORNING EXPECT GENERALLY VFR CONDITIONS
THROUGH THE PERIOD.

IZZI

//ORD AND MDW CONFIDENCE...UPDATED 09Z...

* LOW/MEDIUM CONFIDENCE IN TSRA POTENTIAL THROUGH 18Z SAT
* HIGH CONFIDENCE IN ALL OTHER FORECAST ELEMENTS

IZZI

//OUTLOOK FOR ORD/MDW FOR 12Z SUNDAY-12Z FRIDAY...UPDATED 00Z...

SUNDAY...VFR AND HOT.

MONDAY...VFR WITH SCATTERED STRONG THUNDERSTORMS...GUSTY SOUTHWEST
WINDS. HOT.

TUESDAY...VFR.

WEDNESDAY...VFR.

THURSDAY...VFR WITH A CHANCE OF SHOWERS AND THUNDERSTORMS.

LENNING

&&

.MARINE...
257 AM CDT

HIGH PRESSURE OVER THE LAKE THIS MORNING WILL GRADUALLY LIFT
NORTH OVER THE WEEKEND AS A WARM FRONT LIFTS NORTH ACROSS THE LAKE
TONIGHT AND SUNDAY. WINDS WILL TURN MORE SOUTHERLY BEHIND THE
FRONT...BUT HOT AIR MASS ADVECTING OVER THE RELATIVELY COLD LAKE
WILL KEEP WINDS FROM REACHING THEIR FULL POTENTIAL NEAR THE
SURFACE. EVEN WITH STABILITY ISSUES...GRADIENT SHOULD TIGHTEN UP
ENOUGH TO SUPPORT WINDS OVER 20 KT MONDAY IN ADVANCE OF COLD FRONT
THAT WILL SWEEP ACROSS THE LAKE MONDAY NIGHT RESULTING IN WIND
SHIFT TO THE WEST. HIGH PRESSURE WILL TAKE UP RESIDENCE OVER THE
REGION MID WEEK ONWARD WITH GENERALLY NORTHERLY WINDS EXPECTED
FOR THE MIDDLE/END OF THE UPCOMING WEEK.

IZZI

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
Hazardous weather outlook, May 26, 4:11 AM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
411 AM CDT SAT MAY 26 2012

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
270915-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
411 AM CDT SAT MAY 26 2012 /511 AM EDT SAT MAY 26 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED THUNDERSTORMS...SOME OF WHICH MAY PRODUCE:
   FREQUENT CLOUD TO GROUND LIGHTNING.
   HEAVY RAIN.

  AREAS AFFECTED AND TIMING:

   SHOWERS AND THUNDERSTORMS ARE ONGOING EARLY THIS MORNING ACROSS
   FAR NORTHERN ILLINOIS. EXPECT THUNDERSTORMS TO CONTINUE THROUGH
   MID MORNING BEFORE WEAKENING. THERE IS A SLIGHT CHANCE OF
   ISOLATED THUNDERSTORMS AGAIN THIS AFTERNOON...MAINLY NORTH OF
   INTERSTATE 80.

  DISCUSSION:

  THUNDERSTORMS DEVELOPED ON THE NOSE OF A LOW LEVEL JET TO OUR
  WEST THIS MORNING AND HAVE TRACKED EAST INTO NORTHERN ILLINOIS.
  THUNDERSTORMS MAY PROPAGATE SOUTHEASTWARD ALONG THE INSTABILITY
  GRADIENT BEFORE WEAKENING LATE THIS MORNING. THIS
  AFTERNOON...THE STATIONARY BOUNDARY OVER CENTRAL ILLINOIS WILL
  BEGIN TO LIFT NORTHWARD. THERE IS A SLIGHT CHANCE OF ADDITIONAL
  ISOLATED THUNDERSTORMS DEVELOPING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS WILL BE POSSIBLE AGAIN MONDAY AND MONDAY NIGHT
AHEAD OF A COLD FRONT. SOME OF THESE THUNDERSTORMS MAY BECOME
SEVERE.

HOT WEATHER IS EXPECTED SUNDAY INTO MONDAY WITH HIGHS ON SUNDAY
REACHING THE MIDDLE TO UPPER 90S. HIGHS ON MONDAY MAY ALSO REACH
THE LOWER TO MIDDLE 90S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-270915-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
411 AM CDT SAT MAY 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS THROUGH THIS MORNING. THERE IS
A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

WINDS MAY BECOME HAZARDOUS TO SMALL CRAFT ON MONDAY.

THERE WILL BE ADDITIONAL CHANCES OF THUNDERSTORMS MONDAY AND
MONDAY NIGHT. SOME THUNDERSTORMS MAY BE SEVERE MONDAY AFTERNOON
INTO MONDAY EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-270915-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
411 AM CDT SAT MAY 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE LIKELY ACROSS SOUTHERN LAKE MICHIGAN THIS
MORNING...AND ACROSS NORTHERN LAKE MICHIGAN THIS EVENING AND
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS MAINLY NORTHERN
LAKE MICHIGAN SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS OVER THE
ENTIRE LAKE MONDAY AND MONDAY NIGHT. SOME THUNDERSTORMS MAY BE
SEVERE MONDAY AFTERNOON INTO MONDAY EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

BMD

In the hours before

Local storm report, May 26, 5:16 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
516 AM CDT SAT MAY 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 AM     HAIL             2 N WINNEBAGO           42.30N 89.24W
05/26/2012  M0.75 INCH       WINNEBAGO          IL   BROADCAST MEDIA

            DIME SIZE HAIL AT WREX STUDIO

0514 AM     HAIL             1 N WINNEBAGO           42.28N 89.24W
05/26/2012  E0.75 INCH       WINNEBAGO          IL   PUBLIC

&&

IZZI

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 4:45 AM CDTSevere Thunderstorm WarningLOTOgle, Winnebago60 min
May 26, 5:51 AM CDTAreal Flood AdvisoryLOTBoone, McHenry5 hr
May 26, 6:06 AM CDTSpecial Marine WarningLOT84 min
May 26, 9:59 AM CDTSpecial Weather StatementLOTLake46 min

Nearby

Flash Flood Warnings in Illinois, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.